Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 24, 2010, 10:31 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 10:31 PM CDT (03:31 UTC)
- Expired
- Apr 24, 2010, 11:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 659 m²/s²
- 0-3 km storm-relative helicity
- 781 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WFUS54 KMRX 250331
TORMRX
TNC007-153-250400-
/O.NEW.KMRX.TO.W.0005.100425T0331Z-100425T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1100 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF GRUETLI-LAAGER...OR 10 MILES SOUTHWEST OF DUNLAP.
DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...CAGLE...PALIO...OLD CUMBERLAND AND BRAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3537 8553 3537 8551 3543 8550 3567 8529
3548 8511 3546 8516 3547 8517 3545 8518
3529 8549 3532 8555 3534 8556
TIME...MOT...LOC 0331Z 234DEG 40KT 3534 8550
$$
DGS2 follow-up statements
696
WWUS54 KMRX 250345
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 PM CDT SAT APR 24 2010
TNC007-153-250400-
/O.CON.KMRX.TO.W.0005.000000T0000Z-100425T0400Z/
BLEDSOE TN-SEQUATCHIE TN-
1045 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SEQUATCHIE AND BLEDSOE COUNTIES...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DUNLAP...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PALIO...OLD CUMBERLAND AND BRAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3537 8553 3537 8551 3543 8550 3567 8529
3548 8511 3546 8516 3547 8517 3545 8518
3529 8549 3532 8555 3534 8556
TIME...MOT...LOC 0345Z 233DEG 31KT 3541 8540
$$
DGS278
WWUS54 KMRX 250402
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1102 PM CDT SAT APR 24 2010
TNC007-153-250411-
/O.EXP.KMRX.TO.W.0005.000000T0000Z-100425T0400Z/
BLEDSOE TN-SEQUATCHIE TN-
1102 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR SEQUATCHIE AND BLEDSOE COUNTIES HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EASTERN TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3537 8553 3537 8551 3543 8550 3567 8529
3548 8511 3546 8516 3547 8517 3545 8518
3529 8549 3532 8555 3534 8556
TIME...MOT...LOC 0345Z 233DEG 31KT 3541 8540
$$
TDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:27 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Apr 24, 6:27 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 727 PM EDT SAT APR 24 2010 .DISCUSSION...UPDATED ZONES TO INCLUDE WATCH BOX NUMBER 98. NO OTHER CHANGES MADE AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 62 80 56 67 49 / 80 20 20 30 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 60 77 55 64 47 / 80 20 30 30 20 OAK RIDGE, TN 60 77 55 64 47 / 80 20 30 30 20 TRI CITIES AIRPORT, TN 58 76 52 61 45 / 90 30 30 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Apr 24, 7:30 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT SAT APR 24 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 830 AM EDT (730 PM CDT) SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE TOWARDS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND EVENING... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. AN OUTBREAK OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF NUMEROUS SUPERCELL STORMS... IS EXPECTED TO AFFECT THE SOUTHERN APPALACHIAN REGION BY THIS AFTERNOON AND EVENING. VERY LARGE HAIL (AROUND THE SIZE OF A GOLF BALL)...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES (SOME POSSIBLY STRONG AND LONG-LIVED) WILL ALL BE POSSIBLE BY THIS AFTERNOON AND EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL IN A FEW AREAS MAY CREATE SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BY SUNDAY AFTERNOON AND EVENING...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...AND POSSIBLY ON SUNDAY AFTERNOON. DMG
In the hours before
Special weather statement, Apr 24, 6:03 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 703 PM EDT SAT APR 24 2010 TNZ081-098-250000- MARION TN-SEQUATCHIE TN- 603 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION AND SEQUATCHIE COUNTIES UNTIL 700 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM MONTEAGLE TO 20 MILES WEST OF BRIDGEPORT...WHICH WAS MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCALLY HEAVY RAINS WILL OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DMG
Local storm report, Apr 24, 6:52 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
752 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG DUNLAP 35.37N 85.39W
04/24/2010 SEQUATCHIE TN LAW ENFORCEMENT
1 TREE DOWN.
&&Local storm report, Apr 24, 7:24 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
824 PM EDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG JASPER 35.06N 85.63W
04/24/2010 MARION TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&Special weather statement, Apr 24, 8:29 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 929 PM EDT SAT APR 24 2010 TNZ081-082-098>100-250230- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 929 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...BRADLEY...HAMILTON... SEQUATCHIE AND EXTREME SOUTHERN BLEDSOE COUNTIES UNTIL 1030 PM EDT/930 PM CDT/... AT 926 PM EDT/826 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BRIDGEPORT... MOVING NORTHEAST AT 65 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JASPER... CHATTANOOGA...SOUTH PITTSBURG...SIGNAL MOUNTAIN...HARRISON... SODDY-DAISY...CHARLESTON...HALETOWN (GUILD)...MARTIN SPRINGS... POWELLS CROSSROADS...RED BANK...LONE OAK...MIDDLE VALLEY...SHADY GROVE...SALE CREEK...HOPEWELL...BIRCHWOOD AND CALHOUN. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DH
Special weather statement, Apr 24, 9:03 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1003 PM EDT SAT APR 24 2010 TNZ035-036-067>069-083>085-250245- ANDERSON TN-KNOX TN-LOUDON TN-MCMINN TN-MEIGS TN-MORGAN TN-RHEA TN-ROANE TN- 1003 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MCMINN...MEIGS...MORGAN... ANDERSON...RHEA...ROANE AND LOUDON COUNTIES UNTIL 1045 PM EDT... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 75 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...KINGSTON... LENOIR CITY...OAK RIDGE...CLINTON...KNOXVILLE...FARRAGUT...OLIVER SPRINGS...MURRAY STORE...TEN MILE...EAGLE FURNACE...PAINT ROCK... FAIRVIEW...PHILADELPHIA...HARRIMAN...BRADBURY...DEARMOND...KARNS... BEARDEN AND POWELL. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DH
Special weather statement, Apr 24, 10:10 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 PM EDT SAT APR 24 2010 TNZ036-037-069-250345- ANDERSON TN-KNOX TN-UNION TN- 1110 PM EDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...UNION AND ANDERSON COUNTIES UNTIL 1145 PM EDT... AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF FARRAGUT...OR 9 MILES SOUTHWEST OF KNOXVILLE...MOVING NORTHEAST AT 60 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KNOXVILLE... MAYNARDVILLE...POWELL...LAKE FOREST...HALLS...MALONEYVILLE... PAULETTE...MASCOT...STRAWBERRY PLAINS...LUTTRELL AND ROSE HILL. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:00 PM CDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 45 min |
| Apr 24, 11:16 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 119 min |
| Apr 25, 12:04 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 116 min |
| Apr 25, 12:10 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 35 min |
| Apr 25, 12:26 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 49 min |
| Apr 25, 12:41 AM CDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 25, 12:55 AM CDT | Tornado Warning | MRX | Monroe, Polk | 35 min |
| Apr 25, 1:04 AM CDT | Tornado Warning | MRX | Blount | 20 min |
| Apr 25, 2:07 AM CDT | Areal Flood Advisory | MRX | Polk | 113 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.